Ask a doctor

Should I Get Restylane in Tear Troughs if Traveling Abroad in 3 Weeks?

I'm leaving the country in three weeks (I'll be gone for six weeks)and I'm considering getting restylane injected in the tear trough area. I've found a really experienced doctor who has done many injections in this area. I'm worried about the potential bruising and/or other side effects.

My under eye area is darker and appears more vascular. What are my chances of getting bruising that lasts more than 2-3 weeks? I took an aleve a week ago. Has enough time passed to get over the antiplatelet effects of aleve? I don't want my trip to be ruined by adverse reactions.

Doctor Answers (6)

Restylane and bruising

+1

There is always a chance for an adverse reaction including a lump that needs correction. But, it is ample time to be off the medication without worrying about bruising from its antiplatelet effect. If you do bruise from the injection itself, it should be gone in two weeks to three maximum. Some patients take Arnica, an herb, to minimize bruising. Speak to your doctor about this.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

You will probably be fine

+1

You mention a few reasons why you might have more risk of bruising but even so you should be fine by three weeks, maybe needing a little cover-up if anything.

Richard P. Rand, MD, FACS
Seattle Plastic Surgeon
5.0 out of 5 stars 51 reviews

That should be enough time for it to be healed

+1

As long as your injector is experienced, you should do just fine with this. The tear troughs are the most challenging area of all and it is good that you have been off of Aleve. Just remember not to take even one prior to the procedure and certainly avoid any aspirin as well (not even a baby aspirin).

Good luck and have a great trip!

Joel Schlessinger, MD
Omaha Dermatologist
5.0 out of 5 stars 22 reviews

You might also like...

Restylane in tear troughs: We do this all the time.

+1

Dear JD

I see a number of patients who fly into Los Angeles from all over the world to have Restylane treatment for the under eye circles. They do great. It is possible to travel the same day of the treatment. It is nice to have a window of time before social engagements just in case you bruise. Also an occasional patient will need an adjustment of an under eye treatment but it sounds like with your time window, it should be no problem.

Please recognize that under eye treatment is an advanced technique. Not every doctor is good at the treatment. The biggest problem that I see is that the treating physician underestimated how much Restylane was needed.

Avoid things that can thin your blood for about a week prior to treatment and this will reduce the risk of bruising.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 17 reviews

Restylane In Tear Troughs

+1

Three weeks should be enough time to heal even if you have some bruising after the injections. Most women can cover the redness and bruising after tear trough injections with cosmetics, remember that green based makeup covers redness the best. Having said that I find that all patients do have some redness and bruising for the first week after restylane in the undereye areas. Good luck and have a great trip!

J. Darrell Steele, DDS, MD
Coppell Cosmetic Dentist

Restylane injection will be ok

+1

 Please discuss your concerns with your doctor. Bruising will be gone in a week . The effect of the aleve is gone in 24 hr unlike aspirin that will last 2 weeks.

Kamran Khoobehi, MD
New Orleans Plastic Surgeon
5.0 out of 5 stars 59 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.